MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, the lens was removed/replaced within the initial procedure.If explanted, give date: not applicable, the lens was removed/replaced within the initial procedure.Telephone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it was discarded by the customer; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis toric intraocular lens (iol) haptics would not sit properly upon insertion because the patient had zonules issue.Unplanned vitrectomy along with suture were used during the procedure.The replacement lens is a non-johnson and johnson lens.The customer also indicated that the lens was discarded.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: initially, the customer reported that the patient had zonules and haptics would not sit properly.There is no indication that additional surgical intervention was required to preclude permanent damage/injury triggered by a j&j device and therefore should not have been initially reported.It was learned later that a duplicate report has been initiated for the same customer under the reported serial number.The second record included more details of the reported event; therefore, all relevant information has been submitted under medwatch 9614546-2021-07052.No further information will be submitted under the initial medwatch 9614546-2021-07005.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11135355
Report Number9614546-2021-07005
Device Sequence Number19666819
Product Code HQL
UDI-Device Identifier05050474660052
UDI-Public(01)05050474660052(17)250130
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT CH03078
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR